Hi my dad has really bad pain in his penis
He is taking & 4mg pills of dilauded a day and has overdosed 2 times, last week he overdosed and was taking to the er and there at the hospital they only had him on half the dose and his pain was only at a 7 and usually its at 10. Why was it iess? Was there something in the saline solution maybe? He has been home 3 days now and his pain is back up to ten and he wants to go to the er again but we have been there so many times I know they don't really help for sure long term
He might be having some drug in his system while in ER
Thanks for using Healthcaremagic.
I read your query and understand your concerns about your father's inadequate pain management.
As the pain severity during ER visit was 7/10 and on most occasions it is 10, I think excessive dose of dilaudid during ER visit could be the cause for similar experience. It is possible that due to overdosing of dilaudid, some amount of medication remained uncleared from system leading to decrease intensity of pain.
It is completely understood from the severity of pain that your father is still suffering with intractable pain and so he feel urgent need to visit ER despite that fact that ER people are very insensitive to chronic conditions such as pain.
In my opinion there is nothing wrong to increase the dose of medication as long as the severity of pain is 5 on pain analog scale. In case that is not possible changing to some other medication such as Oxycontin is warranted .
I hope this answers you.
Feel free to write back to me if you have more questions.
Thanks and regards.